question-icon

Suggest treatment for stomach upset

default
Posted on Tue, 23 Sep 2014
Question: what can i take for upset stomachache related to potassium supplements? I've tried the brat diet but my stomache is so upset i can't eat and am getting shaky...on lasix and potassium for extreme swelling
doctor
Answered by Dr. Vaddadi Suresh (14 minutes later)
Brief Answer:
use antacid supplementations

Detailed Answer:
Hi
welcome to health care magic.
Potassium supplements, especially in the oral form are highly irritating to the stomach. you can develop severe gastritis if you do not use antacids along with them.
I would recommend you to use over the counter antacids like omeprazole or rabeprazole (example nexium)
You will be fine soon
All the best
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaddadi Suresh

Internal Medicine Specialist

Practicing since :2003

Answered : 963 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for stomach upset

Brief Answer: use antacid supplementations Detailed Answer: Hi welcome to health care magic. Potassium supplements, especially in the oral form are highly irritating to the stomach. you can develop severe gastritis if you do not use antacids along with them. I would recommend you to use over the counter antacids like omeprazole or rabeprazole (example nexium) You will be fine soon All the best